It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-18-2002, 04:29 PM   #1
Senior Member
(female)
 
Join Date: Nov 2001
Location: Canada
Posts: 144
stprdi HB User
Need some divine guidance please

Since I'm getting no where could someone mull over my mess and try to explain? In short, this previous year has been nothing but major stress (mainly in Jan and April 2001). In July my TSH was 1.8 and I was feeling pretty good. Hair changes noticed around Aug. Mid Sept in emerg with TSH of 10.0, non functioning bowel and feeling lousy. Now I have an increased med and my TSH was 3.8 a month ago. I am feeling symptons changing almost daily. Some days tired, depressed, freezing cold. Some days lump in throat feeling (don;t think I see any goiter) and always at night dreadful sweats. To me it seems like my TSH is fluctuating rapidly. I know that levels in the blood take months to change (like from med changes or stress) and I'm trying to figure out if my stress may be causing my TSH to fluctuate. Does the timing suggest that? I had also wondered about Graves. My doc says no.

 
Old 01-18-2002, 07:16 PM   #2
Senior Veteran
(female)
 
Tree Frog's Avatar
 
Join Date: Oct 2000
Location: USA
Posts: 887
Tree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB User
Re: Need some divine guidance please

Hi stprdi,
Graves is a hyperthyroid condition and you are hypothyroid.

What I think is you still may be getting insufficient thyroid med to create the balance your body needs.
My body temp fluctuated wildly while I was untreated and until I got a high enough thyroid med dose.
It was a stunning experience!

Another thing, are you on estrogen, do you eat soy products, are you menopause aged, do you drink enough water? These things can affect body temperature.

Too much soy can cause estrogen dominence, and affect thyroid needs. Have you read the Information Archive thread here on this board?

 
Sponsors Lightbulb
   
Old 01-18-2002, 08:14 PM   #3
Senior Member
(female)
 
Join Date: Nov 2001
Location: Canada
Posts: 144
stprdi HB User
Re: Need some divine guidance please

Yes, I am in early menopause due to surgery. Both menopause and thyroid diagnosed around the same time. I take estrogen replacement only. I drink a fair amount of water. I am just querying the significance of this stress. It has to play a role. Has it caused the changes I'm feeling? There just has to be something up as it can't be usual for a TSH to go from 1.8-10.0 in 6 weeks. Can it? I feel alot of changes in the past couple of months I didn't have before. The lump in the throat and these night sweats are worse than I've ever had. I'm on 100 mcg. Synthroid (about 4 months now) It's up from 50. Now I'm worse. Have to wonder why another increase would help. I'm already at 3.8. Who knows what it is now. Seems it used to be steady at around 4.0 for years. Then it just started changing. This disease seems to be so straighforward but it has to be the most baffling and frustrating.

 
Old 01-19-2002, 12:56 AM   #4
Senior Veteran
(female)
 
Tree Frog's Avatar
 
Join Date: Oct 2000
Location: USA
Posts: 887
Tree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB User
Re: Need some divine guidance please

Hi stprdi,
Did you read our stories, mine?
I had a hysterectomy and was on estrogen replacement for years, then all my hormones crashed when my thyroid level got way too low for me.
The thyroid's job is to balance all the chemicals in the body and mine was not doing the job.

Yes, stress exacerbates the thyroid symptoms, but thyroid imbalance also creates stress! Stress alone does not make the TSH fluctuate like that. Yes, the TSH can go up that quick when you don't have enough thyroid hormone. At first it seems better, then can feel worse when the body adjusts and there is still not enough of the thyroid hormone. Thyroid imbalance is not really straightforward. Getting to the correct dose can be very frustrating.

I went off all estrogens for a month and then slowly added a low dose of it after getting to a better level of thyroid (for me). The sweats stopped.

I suggest getting the book, The Thyroid Solution and studying waht you can do for yourself to aid the thyroid med and to keep stress at a minimum.

Keep in touch with how you are doing, please. TF


<p>[This message has been edited by Tree Frog (edited 01-19-2002).]

 
Old 01-20-2002, 01:57 PM   #5
Senior Veteran
(male)
 
Join Date: Aug 2001
Location: Euless, TX
Posts: 1,641
Meep HB UserMeep HB UserMeep HB User
Re: Need some divine guidance please

Tree Frog has given you good advice. I want to add that studies have been done to show that TSH has no correlation with symptoms. Other studies have shown that TSH can vary as much as three-fold over the course of a 24 hour period.

Based on the TSH levels that you are reporting, it indicates to me that you are under-treated and most people feel better when their TSH is closer to 1 or so, but again, there is no correlation with symptoms once you are in the "normal" range.

I would suggest getting Free T3 and Free T4 tests done so that your doctor can evaluate the actual levels of thyroid hormones in your blood rather than the more indirect TSH which can vary so much and be inaccurate. The prescription insert for Synthroid indicates that dosing based on these levels rather thna TSH is the way to go if TSH is not correlating with T4 levels. They suggest keeping the T4 level above the middle of the lab range. I suggest the Free T4, since you are on estrogen, because estrogen causes binding and makes the Total T4 test less accurate in your case. Since your TSH fluctuates, I think dosing by T4 is the way to go.

The Free T3 test will determine if you are converting T4 to T3 adequately. Ideally, you woudl want your Free T3 to be above the middle of the lab range, too. If you are not converting well, then adding some (Cytomel) might be warranted, or at least make sure you are getting plenty of selenium (200mcg a day max)in your diet to help the conversion process.

On the note of Estrogen, since you are taking it, Make sure that you are taking it AT LEAST 4 hours (preferably more) from when you take your thyroid meds. Be consistent on the times that you take each if you can. This can help with absorbtion of your thyroid meds and make life generally better, too.
<p>[This message has been edited by Meep (edited 01-20-2002).]

 
Old 01-22-2002, 09:52 AM   #6
Senior Veteran
(female)
 
Tree Frog's Avatar
 
Join Date: Oct 2000
Location: USA
Posts: 887
Tree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB User
Re: Need some divine guidance please

Meep, that's right! I forgot to say to say that estrogen should never be taken near the thyroid med.

I take thyroid med in the AM and the estrogen at bedtime.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
I need help or guidance fladolphingirl Spinal Cord Disorders 3 03-20-2009 12:47 AM
Help/Advice neededASAP -Fentanyl detox, pain pat. abused meds will need meds in futre Confused089 Abuse Support 34 07-06-2008 05:33 PM
I think I need help boomerpuff Self-injury Recovery 77 04-06-2008 04:31 PM
new,and need to get off of opiates jerry111165a Addiction & Recovery 33 11-20-2007 03:40 PM
thanks, and need guidance now parakiel Cancer: Lung 7 02-17-2006 07:21 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (618), FinnMaid (302), Reece (220), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), Bran'sNana (44), ladybud (41)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (857), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 10:16 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!